Jump to content

potsgirl

SUPPORTER
  • Content Count

    2,087
  • Joined

  • Last visited

Posts posted by potsgirl

  1. Bluesman~

    I have been on anti-anxiety meds for about 10 years now, and I feel your pain. I started out with Zoloft, and I was totally 'gone'. I think I made it for about a week on that. I've been on Paxil for many years now, and do well on it as long as I keep the dose between 10-15 mg. Any more and my BP plummets. I recently tried to switch over to Prozac, and thought I was going to go crazy trying to get off the Paxil. My doc kept upping my dose, and my anxiety kept getting worse, until I was shaking, sweating, and basically having some nasty panic attacks. I stuck it out for a month, then went back to the Paxil. I also take Trazodone to help me sleep. An occasional Xanax will work wonders for you if you need to calm down immediately. Those are life-savers, especially if you don't get hooked on them....

    Hope this helps!

    potsgirl

  2. Ruekat,

    I think I started at 2.5 mg, and then slowly worked my way up to 10 mg. I've only recently had to increase the Paxil to 15 mg to help with my sleep loss/anxiety. It doesn't give me tachycardia at all, in fact it calms me down (although 20 mg of Paxil brings down my BP). I also take .25 of Klonopin, which also helps me sleep. I hope this helps. Let me know how it goes, and good luck!

    potsgirl

  3. Good morning~

    I am currently on 15 mg of Paxil, and it has been working for me for about 10 years. I can't get up to 20 mg because my BP crashes. I did try to switch to Prozac, but it made me sick. I think it's really an individual thing that you have to keep trying the meds until you find the right one for you. And remember, we can be really sensitive to new meds, so I'd start with a low dose and gradually move up. Hope this helps!

    potsgirl

  4. Hi Michele,

    The only other place I know of that has this subspecialty is at Vanderbilt University. I really would encourage you to try there or make the trip to Rochester, MN. I see the heads of neurology and cardiology here in Tucson, and they haven't been able to go any further with me in the last 1 1/2 years, either. If you want to pull all of your symptoms together and get some real answers - that's the way to go!

    I wish you peace,

    potsgirl

  5. Dr. Gordon Ewy at University Medical Center has worked with POTS for many years, and is the head of the cardiology department at the Sarver Heart Center - located at UMC. I see his FNP, Connie Doner, for monthly appointments, and also work with a neurologist under the same network, Dr. Bruce Coull. I'm here in Tucson, too, so if you come in, drop me a line, and perhaps we can do coffee!

    potsgirl

  6. Hello, and Welcome to the Forum,

    I am also new to the forum, but wanted to write to you because I have a lot of the same problems you do, especially concerning neurological issues. I have cardiomyopathy, kidney problems, and other problems with my organs since they are not receiving enough blood to function appropriately (lack of blood flow to the brain can cause a lot of 'fog', memory issues, etc.) I never have problems with high BP, am constantly low, with a BP around 80/50 and a heart rate of 60 lying down, which goes to around 65-70/45 and a heart rate of between 115-140 when I stand or stand too long in one place.

    I got tired of all of the multiple doctors who were baffled, and have started on a course with a neurologist who specializes in autonomic nervous system diseases at the Mayo Clinic in Rochester, MN. I think that they're some of the top specialists in the field, and I would recommend you go to an expert who can work with other doctors in within one facility to possibly get the most accurate diagnosis possible.

    Hang in there, and you can always write me...We need all of the support we can get!

    potsgirl

  7. Hello, and Welcome to the Forum,

    I am also new to the forum, but wanted to write to you because I have a lot of the same problems you do, especially concerning neurological issues. I have cardiomyopathy, kidney problems, and other problems with my organs since they are not receiving enough blood to function appropriately (lack of blood flow to the brain can cause a lot of 'fog', memory issues, etc.) I never have problems with high BP, am constantly low, with a BP around 80/50 and a heart rate of 60 lying down, which goes to around 65-70/45 and a heart rate of between 115-140 when I stand or stand too long in one place.

    I got tired of all of the multiple doctors who were baffled, and have started on a course with a neurologist who specializes in autonomic nervous system diseases at the Mayo Clinic in Rochester, MN. I think that they're some of the top specialists in the field, and I would recommend you go to an expert who can work with other doctors in within one facility to possibly get the most accurate diagnosis possible.

    Hang in there, and you can always write me...We need all of the support we can get!

    potsgirl

  8. Hello Again~

    I started on the lowest doses of Florinef and Midodrine, and then cut those into 1/4 tabs, and still had those reactions. Very frustrating...I'm also on Paxil, 15 mg, but if I try for a higher dose of 20 mg, it lowers my BP too much. I'm just doing the salt trick, because compression hose don't have an effect on me. I would like to feel like I'm doing something more towards controlling my BP. I'm hypotensive all of the time, have a very low BP. I am heading to Mayo Clinic next week, because my doctors around here are baffled. I have heart and kidney problems, and just had my gallbladder taken out due to low blood flow.

    Thank you all so much for your answers! I'm so happy I jointed this forum.

    Potsgirl

  9. Hi Everyone~

    I'm new to the Dinet web site, and this is my first question...I have been unable to tolerate either Florinef or Midodrine to raise my BP. I get severe migraines, and I can't tolerate the Depakote that would help with the migraines so I could take the Florinef. Anybody else have this problem? I can only take very small amounts of any drug, and seem intolerant of many.

    Thanks!

×
×
  • Create New...